Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have torn meniscus, shooting sensation from knee to lower leg, no swelling and redness. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
L leg lower aspect from knee tugging shooting sensation ....intermittent... does esp whe walking down stairs
I worry it's vascular... or can it be neuro symptom. My L meniscus is entensively torn.
No swelling redness last steroid shot for knee was FEB/13 activity does not worsen no tenderness to touch started 2 wks ago
Posted Mon, 16 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 49 minutes later
Brief Answer:
Due to torn meniscus friction of bone lead to pain

Detailed Answer:
Thanks for writing to us;

I have studied your case with diligence.

As per your age and history of torn meniscus, severe pain can be aggravated walking downstairs due to friction between thigh bone and leg bone.
Ligament instability causes pain on walking downstairs, I will advise to start physiotherapy to knee, quadriceps strengthening execises.Yes you can repeat steroid shot to knee now. Knee support like hinged knee brace will help to reduce pain.

I would like to ask some questions to help you better; do you have tingling numbness in your leg? No pain on walking upstairs? Are you having diabetes?

Another possibility of nerve compression in spine leading to radicular pain in your leg. This can be confirmed by spine X-ray and MRI spine.
Vascular origin of pain is less likely as it will remain same on walking on ground or stairs. It can be ruled out by doing Doppler study.

I hope that I have answered your query. Let me know if I can help you further.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor